Hail, Cheyenne
- When
- July 15, 10:16 PM MST
- Where
- Cheyenne County, 8 mi S of Wheeler
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.650, -101.717
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 15, 12:24 PM MST, 9 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 124 PM MDT TUE JUL 15 2003 FORECAST CONCERN IS TEMPERATURES THROUGH NEXT SEVERAL DAYS. LATEST 19Z SURFACE MAP ANALYSIS SHOWED A STATIONARY FRONT ACROSS CENTRAL MISSOURI INTO CENTRAL OKLAHOMA AND THE TEXAS PANHANDLE. A SURFACE HIGH PRESSURE RIDGE EXTENDED FROM MONTANA INTO KANSAS. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED A BROAD CLOCKWISE FLOW ALOFT ASSOCIATED WITH STRONG UPPER LEVEL RIDGE. MODELS INITIALIZED WELL TODAY WITH REGARD TO STRENGTH AND FUTURE POSITION OF SURFACE FEATURES. WILL GO WITH THE ETA MODEL OUT THROUGH 48 HOURS AS IT IS SLIGHTLY BETTER THAN THE OTHER MODELS WITH REGARD TO TEMPERATURE AND WIND FIELDS. FOR TONIGHT AS UPPER RIDGE DOMINATES OUR WEATHER EXPECT DRY AND QUIET WEATHER. WILL GO CLOSE TO GUIDANCE TEMPERATURES MOSTLY IN THE MIDDLE 60S. FOR WEDNESDAY THROUGH FRIDAY EXPECT A CONTINUATION OF HOT AND DRY WEATHER AS UPPER RIDGING PREVAILS. WILL GO WITH DAYTIME HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 WHILE TEMPERATURES FOR HIGHS ON THURSDAY AND FRIDAY WILL BE MOSTLY IN THE 100 TO 105 DEGREE RANGE. MILD TEMPERATURES WEDNESDAY AND THURSDAY NIGHT WILL BE IN THE MIDDLE TO UPPER 60S. FOR SATURDAY INTO SUNDAY WILL MAINTAIN TEMPERATURES A FEW DEGREES COOLER THAN PREVIOUS DAYS AS A WEAK COLD FRONT MOVES INTO THE REGION AND BECOMES STATIONARY. WILL MAINTAIN SLIGHT CHANCE POPS FOR CONVECTION ON SUNDAY. FOR MONDAY AND TUESDAY WILL CONTINUE A DRY WEATHER TREND WITH TEMPERATURES IN THE 90S DURING THE DAY AND 60S AT NIGHT. MODELS FORECAST UPPER RIDGING TO REGAIN DOMINANCE INTO THE MIDDLE OF NEXT WEEK. .GLD...NONE. LAMMERS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 254 PM MDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE TOWARD FAR EASTERN COLORADO FROM THE FRONT RANGE LATE THIS AFTERNOON AND EARLY EVENING. AS THEY DO...THEY WILL ENCOUNTER A MORE FAVORABLE ENVIRONMENT WHERE MID AND UPPER LEVEL MOISTURE WILL BECOME MORE PLENTIFUL. AT THIS TIME THE BEST CHANCE FOR THUNDERSTORMS WILL EXIST ALONG AND WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOODLAND KANSAS AND CHEYENNE WELLS COLORADO. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1020 PM MDT TUE JUL 15 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 9 NW CHEYENNE WELLS CO 1 INCH HAIL
07/15/03 CHEYENNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1015 PM 5 S BETHUNE CO .75 INCH HAIL
07/15/03 KIT CARSON REPORTED BY PUBLIC.The Goodland radar (KGLD), 32 km away, was scanning. The volume nearest the first event began at 05:16 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370222, 5370223, 5370224.